Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 176, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 9, 1999, 3:42 PM CDT for Jersey County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 1999, 3:42 PM CDT (20:42 UTC)
- Expired
- Jul 9, 1999, 4:15 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Jersey County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:20 PM CDT | Thunderstorm Wind 52 | Dow, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 092041 RRA SVRSTL ILC083-092115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JERSEY COUNTY IN SOUTHWESTERN ILLINOIS * UNTIL 415 PM CDT * AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOURTHWEST OF JERSEYVILLE... MOVING EAST AT 25 MPH. * LOCATIONS THAT WILL BE AFFECTED... MCCLUSKY DEHLI SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YO~UR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ALBERS/TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:30 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 9, 2:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT FRI JUL 9 1999 CDFNT ACRS NRN MO MOVG SLOLY SWD TNGT TRIGGERING NUMRS SHWRS AND TSTMS ALG AND AHD OF FNT IN VERY MOIST AND UNSTABLE AIRMASS. HVY RAIN LIKELY WITH STG AND GSTY WNDS. TSTMS SHUD KEEP BELOW SVR LIMITS BUT ISOLATED SVR TSTMS POSSIBLE. WILL NOT ISSUE FFA ATTM BUT WATCH SYS CLOSELY TNGT. WILL FOLLOW MOS TMPS FOR WEEKEND BUT MAY BE A LTL LOW. .STL...NONE
In the hours before
Special weather statement, Jul 9, 12:30 PM CDT, 3 hours 12 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-101100- SEVERE WEATHER OUTLOOK...CORRECTION FOR TIME NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT FRI JUL 9 1999 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY BRIEFLY APPROACH NEAR SEVERE CONDITIONS ACCOMPANIED WITH HEAVY RAIN AND STRONG AND GUSTY WINDS. SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER CLOSE MONTORING OF THE WEATHER FOR RAPIDLY CHANGING CONDITIONS IS URGED. WORK
Special weather statement, Jul 9, 12:30 PM CDT, 3 hours 12 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-101100- SEVERE WEATHER OUTLOOK...CORRECTION FOR TIME NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT FRI JUL 9 1999 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY BRIEFLY APPROACH NEAR SEVERE CONDITIONS ACCOMPANIED WITH HEAVY RAIN AND STRONG AND GUSTY WINDS. SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER CLOSE MONTORING OF THE WEATHER FOR RAPIDLY CHANGING CONDITIONS IS URGED. WORK
Special weather statement, Jul 9, 12:31 PM CDT, 3 hours 11 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-101100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 51230 PM CDT FRI JUL 9 1999 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY BRIEFLY APPROACH NEAR SEVERE CONDITIONS ACCOMPANIED WITH HEAVY RAIN AND STRONG AND GUSTY WINDS. SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER CLOSE MONTORING OF THE WpEATHER FOR RAPIDLY CHANGING CONDITIONS IS URGED. WORK
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.